×

New invariants of open symplectic and contact manifolds. (English) Zbl 0733.58011

Let (X,\(\omega\)) be a symplectic manifold of dimension 2n, f: \(M\to X\) a Lagrangian embedding (i.e., \(f^*\omega =0)\) of a closed manifold M of dimension n. Let \(\omega =d\lambda\) and \(\alpha: H^ 1(X,{\mathbb{R}})\to H^ 1(M,{\mathbb{R}})\) be a fixed homomorphism. The subset \(I(X/M,\alpha)\subset H^ 1(M,{\mathbb{R}})\) consisting of all \(z=[f^*\lambda]\in H^ 1(M,{\mathbb{R}})\) where \(f^*=\alpha\) (and f is an appropriate variable Lagrange embedding) is called an (M,\(\alpha\))-shape of X. The shapes can serve for obstructions to the existence of a symplectical embedding in a given homotopy class.
For a contact (2n-1)-dimensional manifold U defined by a 1-form \(\mu\) (where \(\mu \wedge (d\mu)^{n-1}\neq 0)\), an analogous concept of contact (M,\(\alpha\))-shape can be defined by the use of the contact form \(\omega =d(t\mu)\) on the product manifold \(U\times {\mathbb{R}}_+\). (A self- contained version of this concept is introduced, too.) The paper is concluded by classification of contactomorphisms of 3-dimensional solid tori.
Reviewer: J.Chrastina (Brno)

MSC:

37J99 Dynamical aspects of finite-dimensional Hamiltonian and Lagrangian systems
53C15 General geometric structures on manifolds (almost complex, almost product structures, etc.)
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Математические методы классической механики., Издат. ”Наука”, Мосцощ, 1974 (Руссиан).
[2] V. Benci, Talk at the Conference in Symplectic Geometry, MSRI, Berkeley, 1988.
[3] Daniel Bennequin, Entrelacements et équations de Pfaff, Third Schnepfenried geometry conference, Vol. 1 (Schnepfenried, 1982) Astérisque, vol. 107, Soc. Math. France, Paris, 1983, pp. 87 – 161 (French). · Zbl 0573.58022
[4] -, private communication, 1989.
[5] I. Ekeland and H. Hofer, Symplectic topology and Hamiltonian dynamics, Math. Z. 200 (1989), no. 3, 355 – 378. · Zbl 0641.53035
[6] Y. Eliashberg, Classification of overtwisted contact structures on 3-manifolds, Invent. Math. 98 (1989), no. 3, 623 – 637. · Zbl 0684.57012
[7] -, Three lectures on symplectic topology, Cala Gonone, 1988.
[8] A. Floer and H. Hofer, in preparation.
[9] M. Gromov, Pseudo-holomorphic curves in symplectic manifolds, Invent. Math. 82 (1985), 460-472. · Zbl 0592.53025
[10] H. Hofer and E. Zehnder, A new capacity for symplectic manifolds, Analysis, et cetera, Academic Press, Boston, MA, 1990, pp. 405 – 427. · Zbl 0702.58021
[11] F. Lalonde and J.-C. Sikorav, Sous-variétés exactes des fibrés cotangent, preprint, 1990.
[12] Jean-Claude Sikorav, Rigidité symplectique dans le cotangent de \?\(^{n}\), Duke Math. J. 59 (1989), no. 3, 759 – 763 (French). · Zbl 0697.53035
[13] -, Quelques propriétés des plongement Lagrangiens, preprint, 1990.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.